Jump to content
Important Survey - Please Participate ×

Day 50 and going downhill.


[so...]

Recommended Posts

When I first began this journey I thought 30-45 days and all will be well.  I based this on my previous experience from pain med w/d which was over in 2 weeks.  In the last few days I've read several posts of buddies who did pretty good during the first 45 days or so but got hit real hard around month 2....I think this seems to be the most common process. 

 

Today is day 50 for me and it appears I too will fit this particular experience.  Tonight I'm experiencing crippling joint pain in my knees and feet, constant headache, worsening GI problems and many other problems are increasing in severity.  On the one hand I'm happy to be at day 50 but I'm actually depressed that it appears that I am also going to experience that 2 month crash.

Link to comment
Share on other sites

I too tapered off benzos and narcotics. Now three months symptom free and already it's a distant memory. But each day/hour/minute was he'll for, like, four months. Yeah, the two month mark was hard. A veritable roller coaster. It DOES end.
Link to comment
Share on other sites

(((((soonerdean)))))),

 

I am so sorry that you got hit today with worsening w/d's.

 

I see from your signature that you are tapering off of hydrocortisone. I don't know what the indication is for the hydrocortisone and this is just a stab in the dark and may have nothing to do with your joint pain, but I am wondering if it is at all possible that tapering off the hydrocortisone has any correlation to your joint pain?

 

Again, just a wild guess.  It may be w/d's and perhaps it is from your other medication?

 

I hope you feel better.  Hugs, Laurie

Link to comment
Share on other sites

[d3...]

Soonerdean:

 

How are you sleeping?

 

Lack of sleep has been the biggest problem I've encountered. I'm now at Day 63 and I am just exhausted from no more than 3-4 hours sleep a night, and those hours tend to come in spurts of 30-45 minutes, followed by 30-60 minutes tossing and turning before I drift off again.

 

I've tried ever sleep aid that Walgreen's has, from Sominex to Unisom to some homeopathic remedies to melatonin. Nothing really seems to help. What keeps me up is a feeling like a low-grade electric hum that just flows from my brain 24 hours a day. It sounds kind of like the opening noise to the old "Twilight Zone" tv show, but it's a higher frequency.

 

I've taken a couple of rescue doses over the past two months and within half an hour the annoying high-pitched sound is gone and I feel relaxed. However, within 4-5 hours it's back with a vengeance. I just don't understand how something that goes away so quickly with a small dose of Xanax can not be recovering from my brain's actions. This stuff is just driving me insane!

 

So, 2 months, one week and four days out, I'm still in hell... Hang in there. All we can do is hope this eventually passes!

 

Tucson

 

Me on Day 63 of my final c/t: :'(

Link to comment
Share on other sites

Right now.....I'm doing ok sleep wise.  While I can't sleep for more than 6 hours I do sleep straight through.  One of my biggest problems is the "DOUBLE" detox I'm currently experiencing with the Xanax and lortab.  I am currently benzo free but am now holding at 40mgs daily of lortab which is down from 80mgs a day.  I was at 30mgs a day but the wd's really ramped so I took an extra pill to help reduce the symptoms.

 

Here is an incredible story.  I had an appt with my pain mgmt doctor yesterday. When the nurse came in to take my vitals she asked me how I was doing and I told her I was much better and was going to ask the doctor to reduce my pain Meds to a lower dose.  The look on her face was one of fear.  She then asked me "why would you do that?  You know that will only increase your pain.". She obviously did not hear me when I said I was better.

 

The doctor came in about 15 min later and she instantly asked me "why do you want a lower dose?". I told her I was getting better and wanted to be off pain Meds in 30 days.  For the next 20 mins she tried to convince me not to reduce the dose and never gave me a chance to explain my situation.  I decided to play along and not rock the boat out of fear she would drop me.  Pain mgmt docs have a reputation for doing that.

If I did not know better I'd say she was only afraid of losing a patient. 

 

So here I am.....sweating like I've just ran a marathon, ears ringing, hands & feet are ice cold and numb, headache, constipated, scared and wondering when this will end.  I can't remember the last window I had and have felt so bad for so long I'm almost used to it.  I feel sorry for my wife and kids because there are times I'm a real "Richard" when I get home.  My wife knows what's happening but does not understand.  She's trying to be supportive but I'm sure she's as scared as I am.  I regret the day I took that first pill. 

Link to comment
Share on other sites

I am a little over 12 weeks free of Ativan....and taking Vicodin

for muscle aches/knee pain/etc. I take about 1-2 (5mg) Vicodin daily...

It is hard to come off both of these meds ... I am going to taper off

the Vicodin in January....giving myself time to get thru the acute

w/d phase of long-term Ativan use. Vicodin has helped me get thru some

nasty symptoms and helped me get a bit of sleep here and there, but

I still wish I hadn't started the Vicodin, because now I have to taper

off that, too......Although I understand getting off an opiate is far,

far easier than what we are going thru with the benzo withdrawal.

 

As far as your MD goes, just let her refill your Vicodin as she normally

would. But go ahead and begin a slow taper off of them.....doesn't

sound like she is very supportive of your efforts to rid yourself of this

med. Man, the constipation alone is a major reason to get off! Best of

luck to you.....keep on keeping on....

Link to comment
Share on other sites

[d3...]

Soonerdean, it sounds as if you are trying to eat a double-cheeseburger and a foot-long chili dog, both at the same time. Have you considered holding steady on the pain meds and focusing on the benzo withdrawal and recovery first and then a few months down the road either taper off the lortabs or, better yet, have your doc wean you using suboxone?

 

I worked as a psychiatric social worker for 11 years before losing my job back in April. Most of that time was spent seeing clients of the behavioral health agency for which I worked who had been hospitalized in psych hospitals here in Tucson, as well as in Phoenix. I saw a lot of people what had gone in for detox and those who went off opiates with the use of Suboxone were more successful than just about any other group, including those who were quitting alcohol. The very few people who went in for benzo detox did really poorly, primarily because the doctors at the 8-9 hospitals I covered were, almost across the board, totally clueless about benzo withdrawal and how it's a long-term process.

 

You might find it easier if you just focused on benzos now and then did the lortabs later. It's kind of hard to eat a double-cheeseburger and foot-long chili dog at the same time! (Sorry if my bad metaphor made you hungry! I'm even sorrier if you are a vegetarian or vegan!)

 

Hang in there. You WILL pull through this. I'm at Day 64 now and Day 50 is a distant memory now...(not really!)

 

Tucson

Me on Day 64 of my final c/t:  ???

Link to comment
Share on other sites

Hi Tuscon

Yes...trying to detox from Benzos and opiates is extremely difficult and I have slowed a little on the opiate part.  I decided to do both at once because I was completely ignorant as to the difficulty of benzo wd.  I have researched suboxone but it is VERY expensive and sub doctors here do not take any insurance and charge $400 per visit.  The sub with insurance is $15 per tab.  I've also read that sub is harder to detox from than opiates.  I do have a friend currently on sub and he said it saved his life and has been on it for 5 years.  He has tried several times to taper off the sub and was nable to do so. 

 

I'm at a relatively low dose of lortab and I'm hoping that once the Xanax nightmare is over I'll be able to quickly get off the pain Meds.  You are right that most docs are uneducated about benzo wd. My next door neighbor is a doc and she is well aware of my situation.  Ive asked her several times about benzo wd and she said that Benzos do not cause ANY wd symptoms.  I was shocked. 

Link to comment
Share on other sites

×
×
  • Create New...